Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

September 11, 2011Philadelphia County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 11, 2011, 9:34 PM EDT for Philadelphia County, Pennsylvania. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2011, 9:34 PM EDT (01:34 UTC)
Expired
Sep 11, 2011, 10:15 PM EDT
In force
41 min
Issued by
NWS Philadelphia/Mount Holly

County Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 61 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 1.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WWUS81 KPHI 120134
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
934 PM EDT SUN SEP 11 2011

NJZ017>019-PAZ071-120215-
CAMDEN NJ-GLOUCESTER NJ-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
934 PM EDT SUN SEP 11 2011

...A STRONG THUNDERSTORM WILL AFFECT BURLINGTON...CAMDEN...GLOUCESTER
AND PHILADELPHIA COUNTIES...

AT 933 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CAMDEN...MOVING NORTHEAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR GLOUCESTER CITY...WESTVILLE
AROUND 945 PM...CAMDEN...PENNSAUKEN AROUND 1000 PM...WISSINOMING AND
TACONY AROUND 1015 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT 
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS 
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3971 7506 3981 7532 3985 7531 3985 7525
      3988 7527 3993 7525 3996 7526 4001 7522
      4003 7523 4008 7521 4005 7512 4013 7504
      4013 7500 4011 7497 4003 7498 4010 7484
      4008 7478

$$

MPD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 11, 7:43 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Sep 11, 7:43 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
743 PM EDT SUN SEP 11 2011

.SYNOPSIS...
A WEAKENING MID LEVEL LOW ASSOCIATED WITH THE REMNANTS OF TROPICAL
STORM LEE WAS OVER THE OHIO RIVER VALLEY. IT WILL CONTINUE TO WEAKEN
AND DRIFT EAST VERY SLOWLY CLEARING THE COAST MONDAY NIGHT. A COLD
FRONT IS FORECAST TO MOVE THROUGH THE FORECAST AREA AROUND
WEDNESDAY NIGHT. A VERY LARGE CANADIAN HIGH PRESSURE WILL DROP INTO
THE UPPER MIDWEST THURSDAY AND THEN MOVE SLOWLY EAST REACHING THE
MIDDLE ATLANTIC STATES AND NEW ENGLAND ON SATURDAY AND SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SCATTERED SHOWERS AND TSTMS CONTINUE THIS EVENING OVER SRN OCEAN
COUNTY...NEAR THE MOUTH OF THE DELAWARE BAY AND WEST OF THE CWA
ACROSS LANCASTER-YORK-ADAMS COUNTIES. SKIES ARE MOSTLY CLOUDY WITH
LOWER CLOUDS NORTH AND EAST AND A MIX OF LOW AND MID LEVEL CLOUDS
SOUTH AND WEST.

THE CONVECTION WILL SLOWLY DECREASE THIS EVENING LEAVING AREAS OF
LOW CLOUDS AND PATCHY FOG. THE ONSHORE FLOW WILL LIKELY NOT LEAD
TO MUCH CLEARING OVERNIGHT. FEW CHANGES MADE TO TEMPS/DEW POINTS
OR WINDS WITH THE UPDATES.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
WITH THE UPPER TROUGH APPROACHING FROM THE WEST, WE CAN LOOK FOR
THE THREAT OF SHOWERS/TSTMS TO CONTINUE MONDAY. WINDS WILL SWING
AROUND TO THE SW, AND POSSIBLY EVEN TO W LATE IN THE DAY WITH
SPEEDS OF 5 TO 10 MPH. EARLY MORNING CLOUDS WILL LIFT AND
DISSIPATE, LEAVING US WITH A PARTLY SUNNY DAY. HIGH TEMPERATURES
WILL RANGE FROM THE MID 70S TO THE MID 80S.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
MODEL DIFFERENCES AS TO WHETHER ANY SHRAS AND TSRAS WILL BE STILL
AROUND. CAN RGEM WHICH HAS BEEN BETTER OF LATE THAN THE WRF-NMM WITH
CONVECTION JUST HAS SOME LINGERING IN DELMARVA. OTHERWISE THE
REMNANT OF LEE TROF SHOULD BE OFFSHORE ON MONDAY NIGHT. STAT
GUIDANCE LOOKS REASONABLE AS DEW POINTS REMAIN HIGH.

TUESDAY IT APPEARS WE WILL BE BETWEEN SYSTEMS. FORECAST CONVECTIVE
PARAMETERS POINT TO THE IDEA OF ISOLATED CONVECTION. MOST OF THE
AREA FORECAST SOUNDINGS THOUGH HAVE INSUFFICIENT CAPES FOR THUNDER
AND OR A WEAK CAP HOLDING. WHILE WE CAN NOT RULE OUT THE OCCURRENCE
OF A SHOWER OR THUNDERSTORM, THE AREAL COVERAGE WE BELIEVE WOULD BE
TOO LOW TO INCLUDE IT AT THIS TIME. WE WOULD HAVE BEEN TOASTIER IN
JULY WITH THIS AIR MASS FOR A COUPLE OF REASONS, BUT 1000-850MB FCST
THICKNESSES HAVE ONLY BEEN WARM ENOUGH FOR THE MID 80S UPWIND, THUS
STAT GUIDANCE LOOKS GOOD.

FOLLOWING THE PREMISE THAT THE GFS IS PBLY TOO FAST WITH THE CDFNTL
PASSAGE, WE WILL KEEP THE CURRENT POPS AND AREAL EXTENT GOING, BUT
LIMIT MENTION OF PCPN TO AFTER MIDNIGHT. BECAUSE OF THE GENERAL SW
FLOW WE WENT ABOVE STAT GUIDANCE FOR MINS, ESPECIALLY URBAN AND
COASTAL AREAS.

WEDNESDAY COULD BE AN INTERESTING CONVECTIVE DAY IF THE TIMING CAN
BE JUST SO. MOST OF THE MODELS BRING AN EML OUT OF COLORADO INTO OUR
CWA, ALTHOUGH THE TIMING DIFFERS FROM TOO SOON ON THE GFS, TO JUST
RIGHT ON THE WRF-NMM TO TOO LATE WITH THE EURO. THE SUN IS NOT WHAT
IT USED TO BE A COUPLE OF MONTHS AGO AND ANY LEFTOVER CONVECTION,
LOW CLOUDS WOULD SLOW OUR START LIKE OCCURRED TODAY. THE FORECAST
H2.5 JET WOULD NOT BE SUPPORTIVE AS THE BEST ENTRANCE AND EXIT
REGIONS WILL BE EAST WITH MARIA AND FARTHER WEST WITH THE LONG
WAVE TROF. LASTLY ITS THE FRONTAL TIMING, SUSPECT WITH THE SW FLOW
ALOFT, IT MIGHT BE TOO LATE. THIS IS SEEN IN THE NAM FORECAST
SOUNDINGS WHERE THE CONVECTIVE TEMP DOES NOT GET REACHED EXCEPT
FAR N. STILL IT WOULD BE WORTH FOLLOWING AND IS USUALLY THE CASE
WE HAVE THE SPLIT BETWEEN THE BETTER WIND FIELDS NORTH AND BETTER
FORECAST INSTABILITY SOUTH. FOR NOW WE WILL UP THE POPS SLIGHTLY
NORTH AND MAKE MENTION OF STRONG THUNDERSTORMS IN THE HWO. AS FAR
AS HEAVY RAIN GOES, THERE WILL BE MORE WIND ALOFT THAN THIS
WEEKEND AND THE HOPE IS THAT THE STORMS WILL BE PROGRESSIVE SO
BARRING TRAINING THE FLOODING THREAT DOES NOT APPEAR HIGH.

THERE ALSO REMAINS SOME UNCERTAINTY AS TO IF THERE WILL BE ENOUGH
MOISTURE ON THURSDAY. GIVEN THE FLOW ALOFT AND THE USUAL DOUBLE
BARREL COLD FRONTAL NATURE OF BIG AIR MASS CHANGES LIKE THIS WE
KEPT IN THE CHANCES WHICH IS IN LINE WITH THE CURRENT ECMWF.

AFTER THAT FOR FRIDAY INTO THE WEEKEND THE CANADIAN HIGH PRESSURE
SYSTEM IS FORECAST TO COME CLOSE TO OUR REGION TO KEEP US NORTH OF
AN OCEANIC TRAJECTORY STRATOCU AND PRECIPITATION ASSOCIATED WITH ANY
INVERTED TROFS ALONG ITS SOUTHERN PERIPHERY. THE GFS REMAINS MOST
AGGRESSIVE. AS PER COORD WITH AKQ THE ECMWF HAD THIS SOLUTION A
COUPLE OF DAYS AGO AND HAS DROPPED IT. WITH ALL OF THE OTHER
MEDIUM RANGE MODELS FARTHER SOUTH WITH THE SFC HIGH THAN THE GFS,
WE WILL KEEP THE FORECAST DRY. OBVIOUSLY THE LEAST CONFIDENCE
ABOUT THIS COMING TO FRUITION IS IN DELMARVA.

FOR TEMPS WED INTO SUNDAY, WE LEANED TOWARD THE HIGHER STAT GUIDANCE
BASED ON FCST 850MB TEMPS. THERE SHOULD BE SOME CHILLY NIGHTS IN
THERE, PARTICULARLY FRIDAY AND SATURDAY NIGHTS WHERE WE LEANED
TOWARD THE COOLER ENSEMBLE MEMBERS. BECAUSE THE 12Z GFS KEPT THE
SFC HIGH TOO FAR TO THE NORTH, WE BELIEVE THE 12Z MEX MOS GUIDANCE
IS TOO WARM WITH THE MINS, BETTER RADIATIONAL COOLING CONDITIONS
SHOULD EXIST. THE POCONOS SUSSEX NEW JERSEY MIGHT COME CLOSE TO
THE SOUTHERN EXTENSION OF SMATTERINGS OF FROST FRIDAY AND SATURDAY
NIGHTS.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

MOSTLY MVFR CONDITIONS NORTH AND EAST OF THE TAF SITES THIS
EVENING WITH PARTLY TO MOSTLY CLOUDY VFR CONDITIONS OVER THE TAF
SITES. LOWER CONDITIONS WILL DEVELOP LATER TONIGHT WITH THE MOIST
ATMOSPHERE IN PLACE AND LIGHT WINDS. BREAKS IN THE DECK WILL
PROBABLY LEAD TO FOG FORMATION IN PLACES. CONFID IN CIGS/VSBYS
RATHER LIMITED.

OUTLOOK...
MAINLY VFR CONDITIONS EXPECTED MONDAY NIGHT THROUGH EARLY
WEDNESDAY, ALTHOUGH ANY SHOWER ACTIVITY WOULD CAUSE A LOCAL
DETERIORATION IN CONDITIONS ON MONDAY AFTERNOON AND EVENING AND
THERE COULD BE SOME VISIBILITY RESTRICTIONS IN EARLY MORNING FOG
ON TUESDAY. LATER WEDNESDAY AND WEDNESDAY NIGHT WE COULD HAVE
CEILING AND VISIBILITY RESTRICTIONS FROM TIME TO TIME IN THE WAKE
OF THE FRONT. EXCELLENT VFR CONDITIONS ARE THEN ANTICIPATED TO
DEVELOP ESPECIALLY LATER THURSDAY AND FRIDAY. BRISK NORTHERLY WINDS
ARE ALSO EXPECTED TO OCCUR.

&&

.MARINE...
SEAS WILL REMAIN BELOW SCA CRITERIA THRU MONDAY. E TO SE WINDS
WILL BECOME S TO SW TONIGHT INTO MONDAY WITH SPEEDS GENERALLY
10 KTS OR LESS. GOOD BOATING CONDITIONS FOR MID SEPTEMBER.

WE EXPECT SUB SMALL CRAFT ADVISORY CONDITIONS TO CONTINUE PRIOR TO
THE PASSAGE OF THE COLD FRONT. A SOUTHERLY FLOW DEVELOPING
PRECEDING THE NEXT COLD FRONT IS NOT EXPECTED TO BE STRONG ENOUGH
TO PRODUCE WINDS AND OR SWELLS THAT WOULD REACH SMALL CRAFT
ADVISORY CRITERIA.

WE WILL HAVE AN OPPORTUNITY TO REACH SMALL CRAFT ADVISORY
CONDITIONS WEDNESDAY NIGHT INTO FRIDAY. INITIALLY ON WEDNESDAY
NIGHT, IT COULD BE SWELLS FROM MARIA. THEN ON THURSDAY AND
POSSIBLY FRIDAY THE BRISK NORTHERLY FLOW BEHIND THE COLD FRONT
WOULD BE THE CAUSE. THERE REMAINS TIMING DIFFERENCES BETWEEN THE
GFS AND ECMWF WITH THE ECMWF INITIATING POTENTIAL SCA CONDITIONS
LATER IN THE FORECAST PERIOD. FOR NOW WE FOLLOWED HPC'S LEAD AND
SPLIT THE DIFFERENCE BETWEEN THE TWO. BEST CHANCE MAY BE THURSDAY
NIGHT WHEN THE GREATEST AIR AND WATER TEMPERATURE DIFFERENTIAL
WILL OCCUR.

&&

.TIDES/COASTAL FLOODING...
A FLOOD ADVISORY HAS BEEN ISSUED FOR THE TIDAL DELAWARE RIVER FOR
THE NEXT HIGH TIDE WHICH WILL OCCUR AT PHILADELPHIA AT 157 AM
MONDAY. ONLY MINOR CATEGORY FLOODING IS EXPECTED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD ADVISORY FROM MIDNIGHT TONIGHT TO 5 AM EDT
     MONDAY FOR PAZ070-071.
NJ...COASTAL FLOOD ADVISORY FROM MIDNIGHT TONIGHT TO 5 AM EDT
     MONDAY FOR NJZ017>019.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DELISI/GIGI
NEAR TERM...O'HARA/RPW
SHORT TERM...RPW
LONG TERM...GIGI
AVIATION...DELISI/GIGI/O'HARA/RPW
MARINE...GIGI/RPW
TIDES/COASTAL FLOODING...O'HARA
Hazardous weather outlook, Sep 11, 7:33 PM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
733 PM EDT SUN SEP 11 2011

NJZ001-007>010-012>016-020>027-PAZ054-055-060>062-068-069-130000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
MONTGOMERY-BUCKS-
733 PM EDT SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE FOR THUNDERSTORMS WITH STRONG GUSTY WINDS AND
LOCALLY HEAVY DOWNPOURS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ017>019-PAZ070-071-130000-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
733 PM EDT SUN SEP 11 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM
EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE FOR THUNDERSTORMS WITH STRONG GUSTY WINDS AND
LOCALLY HEAVY DOWNPOURS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-PAZ067-130000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-CHESTER-
733 PM EDT SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING MAY
CONTAIN STRONG WIND GUSTS, HAIL, FREQUENT LIGHTNING AND HEAVY
DOWNPOURS. LOCALIZED FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE FOR THUNDERSTORMS WITH STRONG GUSTY WINDS AND
LOCALLY HEAVY DOWNPOURS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-130000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
733 PM EDT SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG THUNDERSTORMS ARE POSSIBLE LATER ON WEDNESDAY INTO WEDNESDAY
NIGHT. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE WEDNESDAY
NIGHT WITH THE CHANCES LASTING INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 11, 3:52 PM EDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EDT SUN SEP 11 2011

DEZ001-NJZ016-112045-
NEW CASTLE DE-SALEM NJ-
352 PM EDT SUN SEP 11 2011

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NEW CASTLE AND SALEM
COUNTIES...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAINT GEORGES IN DELAWARE...MOVING NORTH AT
15 MPH. THE THUNDERSTORM WILL BE NEAR SALEM AROUND 405 PM...DELAWARE
CITY AROUND 410 PM...BEAR AROUND 420 PM...NEW CASTLE...PENNSVILLE
AND BROOKSIDE AROUND 430 PM AND WILMINGTON MANOR AROUND 435 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING.

LAT...LON 3974 7576 3974 7542 3944 7550 3945 7554
      3948 7556 3950 7557 3952 7554 3956 7553
      3958 7554 3958 7556 3946 7558 3943 7555
      3943 7568

IOVINO
Special weather statement, Sep 11, 4:42 PM EDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
442 PM EDT SUN SEP 11 2011

NJZ019-027-112215-
NORTHWESTERN BURLINGTON NJ-SOUTHEASTERN BURLINGTON NJ-
442 PM EDT SUN SEP 11 2011

...SCATTERED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT PARTS OF
CENTRAL BURLINGTON COUNTY INTO THE EARLY EVENING.

THE SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL, PERHAPS AN
INCH OR TWO IN A SHORT PERIOD OF TIME AT SOME LOCATIONS.

THE HEAVY RAIN MAY RESULT IN FLOODING OF ROADWAYS AND IN AREAS OF
POOR DRAINAGE.

IF YOU WILL BE DRIVING IN THE AREA, BE PREPARED FOR REDUCED
VISIBILITY DUE TO THE HEAVY RAIN. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT
IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOU MAY DAMAGE YOUR
VEHICLE.

IOVINO
Special weather statement, Sep 11, 9:14 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
914 PM EDT SUN SEP 11 2011

PAZ060-061-067-068-120215-
BERKS PA-CHESTER PA-LEHIGH PA-MONTGOMERY PA-
914 PM EDT SUN SEP 11 2011

...STRONG THUNDERSTORMS WILL AFFECT BERKS...CHESTER...LEHIGH AND
MONTGOMERY COUNTIES...

AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FEW STRONG THUNDERSTORMS ACROSS BERKS AND WESTERN CHESTER COUNTIES.
THEY WERE MOVING EASTWARD AT AROUND 30 MPH. THE THUNDERSTORM WILL
AFFECT BERKS...CHESTER...SOUTHERN LEHIGH AND MONTGOMERY COUNTIES
THROUGH 1000 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4058 7602 4064 7600 4079 7563 4065 7549
      4066 7543 4054 7535 4042 7549 4013 7502
      4005 7512 4009 7523 4005 7527 4001 7522
      3998 7528 4005 7542 3973 7578 3972 7614
      3973 7614 3973 7611 4014 7589 4050 7644

FORECASTER:PO
Special weather statement, Sep 11, 9:34 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
934 PM EDT SUN SEP 11 2011

NJZ017>019-PAZ071-120215-
CAMDEN NJ-GLOUCESTER NJ-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
934 PM EDT SUN SEP 11 2011

...A STRONG THUNDERSTORM WILL AFFECT BURLINGTON...CAMDEN...GLOUCESTER
AND PHILADELPHIA COUNTIES...

AT 933 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CAMDEN...MOVING NORTHEAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR GLOUCESTER CITY...WESTVILLE
AROUND 945 PM...CAMDEN...PENNSAUKEN AROUND 1000 PM...WISSINOMING AND
TACONY AROUND 1015 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3971 7506 3981 7532 3985 7531 3985 7525
      3988 7527 3993 7525 3996 7526 4001 7522
      4003 7523 4008 7521 4005 7512 4013 7504
      4013 7500 4011 7497 4003 7498 4010 7484
      4008 7478

MPD

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 10:44 PM EDTAreal Flood AdvisoryPHISalem107 min
Sep 11, 10:52 PM EDTSpecial Weather StatementPHIMercer83 min
Sep 11, 11:02 PM EDTAreal Flood AdvisoryPHISalem103 min
Sep 11, 11:05 PM EDTSpecial Weather StatementPHISalem85 min
Sep 11, 11:10 PM EDTSevere Thunderstorm WarningPHICumberland, Gloucester, Salem65 min
Sep 11, 11:15 PM EDTSevere Thunderstorm WarningPHIBurlington, Monmouth, Ocean60 min
Sep 12, 12:17 AM EDTSpecial Weather StatementPHIOcean58 min
Sep 12, 12:24 AM EDTSevere Thunderstorm WarningPHIOcean66 min
Sep 12, 12:34 AM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Salem56 min
Sep 12, 1:29 AM EDTSpecial Weather StatementPHIAtlantic, Burlington, Cumberland, Ocean61 min
Sep 12, 1:33 AM EDTSpecial Marine WarningPHI117 min
Sep 12, 11:05 AM EDTCoastal Flood StatementPHIBurlington, Camden, Gloucester6 hr
Sep 12, 2:15 PM EDTSpecial Weather StatementPHISussex60 min
Sep 12, 3:59 PM EDTSpecial Weather StatementPHIMorris91 min
Sep 11, 8:19 PM EDTFlash Flood WarningPHIBerks3 hr
Sep 11, 8:46 PM EDTAreal Flood AdvisoryPHIChester3 hr
Sep 11, 9:00 PM EDTFlash Flood WarningPHIChester3 hr
Sep 11, 9:14 PM EDTFlash Flood WarningPHIBerks, Chester, Montgomery110 min
Sep 11, 9:14 PM EDTSpecial Weather StatementPHIBerks, Chester, Lehigh, Montgomery61 min
Sep 11, 9:24 PM EDTSevere Thunderstorm WarningPHIChester51 min
Sep 11, 9:54 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery51 min
Sep 11, 9:56 PM EDTFlash Flood WarningPHIBucks, Chester, Delaware, Montgomery, Philadelphia4 hr
Sep 11, 10:25 PM EDTSpecial Weather StatementPHIPhiladelphia65 min
Sep 11, 10:29 PM EDTSevere Thunderstorm WarningPHIChester, Delaware46 min
Sep 11, 10:08 PM EDTSpecial Weather StatementPHICecil67 min
Sep 12, 12:46 AM EDTSpecial Weather StatementPHIKent59 min

Nearby

Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.